Students Have "Pill Party" At A Niagara Falls Middle School

February 25, 2012 Updated Feb 25, 2012 at 12:15 AM EDT

By WKBW News

...
February 25, 2012 Updated Feb 25, 2012 at 12:15 AM EDT

Niagara Falls, N.Y. (WKBW) - Several students at LaSalle Prep School in Niagara Falls received medical attention after taking prescription drugs from a fellow student in school.

"It really did disturb me that was happening inside the school," parent Tina Faccini said.

It all happened Thursday afternoon.

Niagara Falls Police said one student brought in numerous unknown prescription pills and passed them out to other middle school students. Now the incident has police, administrators, and parents concerned. Faccini has a son in the school that was not involved with the incident.

"He said about five or six of the kids took the drugs and they got very sick," Faccini said.

Those half a dozen students were taken to the hospital, treated for upset stomachs and vomiting, then released. At this point, police do not know what kind of drug the students took. They said other kids not involved with the incident alerted the school. Then, administrators called authorities.

"We have about a dozen more people to interview and because they are juveniles, it takes a little more time," Niagara Falls Police Captain John DeMarco said.

Now, the school is working with police to find answers. School administrators said if the investigation showed that any children went against their code of conduct or anti-drug policy, those students would face disciplinary actions, possibly even suspension. Authorities said criminal charges could also be filed against the students.

"I would hope the school would be doing something to monitor it, maybe not going through lockers, but maybe making teachers more accountable to listening to their students, and if they hear something, take action for it," Faccini said.

School and law enforcement officials said that they believe this is an isolated incident and they are working to prevent this type of activity from happening again.